|Just given Isoniazid for TB
Feb 18, 2011
I'm currently taking norvir truvada and lexiva and the physician at work suggested that i start to take INH because i tested positive on my PPD test. She dosen't know about my HIV Meds. Do you think I can take this medication with my others is there a drug interaction?
| Response from Dr. McGowan
No there is no drug interaction between your meds and isoniazid. Many doctors recommend taking a vitamin (pyridoxine- vitamin B 6) along with INH. You should ask your doctor about it.
INH is good to prevent getting sick from Tb if you are PPD positive, have no symptoms of disease (cough, sweats, weight loss) and a negative (normal) chest x-ray. If you have any of these other symptoms more tests (sputum examination) should be done to be sure that you do not have disease (illness) from TB which would require more mediaction than INH alone.
Your doctor should know about your HIV meds because a common side effect of INH is to cause liver irritation (hepatitis), Since your norvir and lexiva are cleared by the liver the combination together (especially if you drink alcohol) could increase the chances of having liver problems. If she knew, your doctor may want to have your blood tested for liver problems more closely.
Get Email Notifications When This Forum Updates or Subscribe With RSS
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.